Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 49, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 18, 2006, 6:11 PM CDT for Door County, Wisconsin. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2006, 6:11 PM CDT (23:11 UTC)
- Expired
- Jun 18, 2006, 6:49 PM CDT
- In force
- 38 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Door County, WI
The radar
The Green Bay radar (KGRB), 111 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 6:20 PM CDT | HAIL 0.88 | Sister Bay, WI | WINDS WERE ESTIMATED AROUND 40 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.2 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 488 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 927 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 182311 SVRGRB WIC029-190000- /O.NEW.KGRB.SV.W.0049.060618T2311Z-060619T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 611 PM CDT SUN JUN 18 2006 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN DOOR COUNTY IN NORTHEAST WISCONSIN * UNTIL 700 PM CDT * AT 610 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS. THIS STORM WAS LOCATED NEAR EPHRAIM...OR ABOUT 21 MILES EAST OF MARINETTE...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SISTER BAY BY 620 PM... LAT...LON 4526 8729 4509 8732 4513 8694 4542 8693 $$
2 follow-up statements
000 WWUS53 KGRB 182329 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 627 PM CDT SUN JUN 18 2006 WIC029-190000- /O.CON.KGRB.SV.W.0049.000000T0000Z-060619T0000Z/ DOOR WI- 627 PM CDT SUN JUN 18 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR DOOR COUNTY... AT 622 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS. THIS STORM WAS LOCATED NEAR SISTER BAY...OR ABOUT 27 MILES NORTHEAST OF STURGEON BAY...MOVING EAST AT 25 MPH. LAT...LON 4526 8729 4509 8732 4513 8694 4542 8693 $$ TH
000 WWUS53 KGRB 182349 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 649 PM CDT SUN JUN 18 2006 WIC029-182359- /O.CAN.KGRB.SV.W.0049.000000T0000Z-060619T0000Z/ DOOR WI- 649 PM CDT SUN JUN 18 2006 ...THE SEVERE THUNDERSTORM WARNING FOR DOOR COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE AREA. LAT...LON 4526 8729 4509 8732 4513 8694 4542 8693 $$ TH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:30 PM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Jun 18, 3:30 PM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 330 PM CDT SUN JUN 18 2006 .SHORT TERM...TNGT AND MON. MAIN FCST CHALLENGE WL BE AMT OF CLDS/SML PCPN CHCS LATE TNGT INTO MON ASSOCIATED WITH APPROACHING UPR TROF/SFC BNDRY. THE 18Z MSAS SFC ANALYSIS INDICATED ONE SFC BNDRY EXTENDED FROM THE CNTRL U.P. SWWD TO MTW TO FAR NW IL. LRG AREA OF SHWRS WERE LOCATED AHD OF THE SFC BNDRY AND WITH DAYTIME HEATING...SOME TSTMS HAD DEVELOPED OVR SE WI. ADDL TSTMS HAD POPPED UP ACROSS NE WI ALONG THE DEWPT DISCONTINUITY AXIS. VSBL SATL IMAGERY SHOWED BRIEF CLEARING OVR THE NW HALF OF WI WITH ONLY FAIR WEATHER CU. MORE CLDS WERE LOCATED OVR NRN MN HAD OF THE NXT WEATHER SYSTEM TO AFFECT NE WI. HAVE LINGERED A SML CHC OF EARLY EVENING SHWRS/TSTMS OVR ERN WI AHD OF THE DEWPT DISCONTINUITY AXIS WHICH SHOULD DIMINISH WITH THE LOSS OF DAYTIME HEATING. OTHERWISE...WHILE THE ONE UPR SYSTEM/SFC BNDRY HEADS EAST THIS EVENING...ATTN TURNS TO THE NORTH AND WEST WHERE ANOTHER UPR TROF/SFC BNDRY WL BE DROPPING TOWARD THE WRN GREAT LKS. LRG SWATH OF CLDS (WHICH ARE PICKED UP WELL BY MDLS 925 MB RH) EXPECTED TO SWEEP ACROSS NE WI LTR TNGT. PREFER THE DRIER GFS/NGM FOR PCPN AS THE NAM APRS OVERDONE CONSIDERING THE TIME OF DAY AND LACK OF DEEP MSTR (DEW PTS IN THE 50S). HAVE TIMED THE CHC OF LGT SHWRS/SPRINKLES AFTER MIDNGT ACROSS N-CNTRL WI...AND LATE TNGT FOR FAR NE WI. MIN TEMPS HAVE BEEN LOWERED A DEG OR TWO FROM PREV FCST. THE UPR TROF/SFC BNDRY SLIP THRU NE WI MON MORNING AND EXIT THE RGN BY AFTERNOON. BEST DYNAMICS REMAIN FROM NRN WI NWD...THUS HAVE ONLY MENTIONED A SML CHC POP ACROSS THE NRN TIER OF COUNTIES. OTHERWISE... SUBSIDENCE BEHIND THE DEPARTED UPR TROF TO ALLOW FOR AFTERNOON SUNSHINE TO DVLP. A COOLER TEMP REGIME TO BE IN PLACE MON AFTERNOON WITH 8H TEMPS ONLY AROUND +10C. EXPECT MAX TEMPS TO BE A GOOD 5 TO 15 DEGS COOLER THAN SUNDAY. .LONG TERM...MONDAY NIGHT THROUGH NEXT SUNDAY...MAIN FCST CONCERNS ARE PRECIP CHCS FOR THE MID-LATE PART OF THE WORK WEEK. HIGH PRESSURE WILL DOMINATE THE WX OVER GRB CWA MONDAY INTO TUESDAY. MODELS BRING PRECIP CLOSE TO OUR SW COUNTIES LATE IN THE DAY ON TUESDAY...BUT THINK THAT LLVL FLOW OUT OF THE SFC HIGH WILL KEEP PRECIP OUT OF OUR AREA UNTIL EVG. MODELS AGREE ON LIFTING A H8 WARM FRONT INTO THE FORECAST AREA TUESDAY NIGHT...ALONG WITH A SUBSTANTIAL INCREASE IN ELEVATED INSTABILITY. THIS...COMBINED WITH 35-40KT LLJ...SHOULD RESULT IN MCS DEVELOPMENT OVERNIGHT...WITH THE BEST CHC OF PRECIP OVER OUR SOUTHERN COUNTIES. DAY 3 CONVECTIVE OUTLOOK HAS MOST OF GRB CWA IN THE SLGT RISK...BUT THINK THE GREATEST THREAT WILL BE IN C/EC WI...WHERE THE ELEVATED INSTAB WILL BE STRONGER. A STRONG DRY SLOT PUNCHES INTO WI ON WEDS...WHICH MAY LIMIT CONVECTIVE DEVELOPMENT ALONG THE COLD FRONT. HOWEVER...WITH INCREASING MID-LEVEL LAPSE RATES AND DAYTIME INSTABILITY...CANNOT COMFORTABLY GO WITH A DRY FCST ATTM. WEDS NGT INTO FRIDAY PERIOD IS A BIT OF A QUESTION MARK. HAVE REMOVED POPS FOR WEDS NGT...WITH THE COLD FRONT TO OUR EAST...AND LITTLE DYNAMIC FORCING OR MOISTURE TO WORK WITH. CANADIAN COLD FRONT WILL IMPACT THE FA SOMETIME DURING THE THU/FRI TIME PERIOD. THE GFS IS FASTEST WITH THE FRONT...DROPPING IT INTO NORTHERN WI ON THURS AFTERNOON...BUT SLOWER SOLNS AS DEPICTED BY ECMWF AND CANADIAN SEEM MORE LIKELY GIVEN THE ZONAL FLOW ALOFT OVER THE RGN. FOR NOW...WILL STICK WITH THE CHC OF PRECIP ON THURS FOR THE SAKE OF CONSISTENCY...BUT GUT FEELING IS THAT THURS WILL BE DRY. SMALL POPS MAY BE NEEDED THU NGT/FRI IF THE FRONT IS SLOWER. CANADIAN HIGH PRESSURE SHD KEEP THE FA DRY OVER THE WEEKEND. STAYED FAIRLY CLOSE TO MEX GUIDANCE THROUGHOUT THE EXTENDED PERIOD. EXPECT SLIGHTLY ABOVE NORMAL TEMPERATURES EARLY IN THE PERIOD...THEN DROPPING BACK TO NORMAL OR SLIGHTLY BELOW NORMAL READINGS LATE IN THE WEEK. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && KALLAS/KIECKBUSCH WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jun 18, 4:00 PM CDT, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 400 PM CDT SUN JUN 18 2006 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-191200- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 400 PM CDT SUN JUN 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS WITH HAIL AND WIND GUSTS TO 40 MPH ARE POSSIBLE OVER NORTHEAST AND EAST CENTRAL WISCONSIN EARLY. THE STORMS SHOULD STAY BELOW SEVERE LIMITS...AND ARE EXPECTED TO DISSIPATE BY SUNSET. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH NEXT SUNDAY. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT INTO WEDNESDAY... AND AGAIN ON THURSDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY NIGHT...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... ORGANIZED SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT...BUT SPOTTERS ARE URGED TO REPORT ANY OCCURRENCES OF HAIL OR GUSTY WINDS. LMZ521-522-541>543-564-191200- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 400 PM CDT SUN JUN 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE UNTIL SUNSET. THE STRONGEST STORMS MAY PRODUCE SMALL HAIL AND WIND GUSTS TO 35 KNOTS. BOATERS ARE URGED TO HEAD FOR PORT IF THREATENING WEATHER IS OBSERVED. DAYS TWO THROUGH SEVEN...MONDAY THROUGH NEXT SUNDAY. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT INTO WEDNESDAY... AND AGAIN ON THURSDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY NIGHT...WITH LARGE HAIL AND STRONG WINDS THE MAIN THREATS. KALLAS/KIECKBUSCH WEATHER.GOV/GREENBAY
In the hours before
Local storm report, Jun 18, 4:43 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
443 PM CDT SUN JUN 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG ATHELSTANE 45.43N 88.09W
06/18/2006 MARINETTE WI LAW ENFORCEMENT
ONE POWER LINE DOWN
&&
THThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 4:30 PM CDT | Marine Weather Statement | GRB | 90 min | |
| Jun 18, 4:47 PM CDT | Special Marine Warning | GRB | 88 min | |
| Jun 18, 5:46 PM CDT | Marine Weather Statement | GRB | 89 min | |
| Jun 18, 6:05 PM CDT | Severe Thunderstorm Warning | GRB | Calumet, Outagamie | 29 min |
| Jun 18, 6:18 PM CDT | Special Marine Warning | GRB | 87 min | |
| Jun 18, 6:26 PM CDT | Tornado Warning | GRB | Calumet | 34 min |
| Jun 18, 6:44 PM CDT | Severe Thunderstorm Warning | GRB | Manitowoc | 61 min |
| Jun 18, 6:58 PM CDT | Severe Thunderstorm Warning | GRB | Calumet | 32 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.